Please help like I'm so worried I'm 20, I've come home for my easter break for two weeks so can't go see my doctor. I had my first depo about six weeks ago and it was to hopefully lighten my persistently heavy bleeding and periods. It worked at the start but it's gone really heavy again, I also take Levothyroxine for under active thyroid if that matters but it's really heavy like hemmoraging really huge cloths and pin from what feels like the ovaries and I don't know what to do I'm panicking am I just being irrationally worried? Has anyone else experienced this? I go on holiday the 6th of may I don't want to be like this and don't go home until 23rd April :(
Everyone reacts differently to the artificial hormone in Depo. For some women, the bleeding settles down by the time they've had 2 or 3 shots, if not sooner. Sometimes it doesn't settle down, & it's not the right form of contraception for that person. It's just a case of trying at least 3 shots & seeing if things settle down.
As your bleeding is particularly heavy, you'll need to be monitored by your doctor, so that you don't become anaemic with the loss of blood. I would also suggest speaking to a doctor about the pain you're getting. Pain is common with heavy bleeding, but it's best to rule out any other causes, such as infection or ectopic pregnancy etc.
On my first year of depo I bled daily for a very long time, just spotting and sometimes heavy it made the lining of my womb thin and I had to come off or it could affect me in the future. I am now years past it and I can't fall pregnant please keep this in mind, there is a thread of loads of us who are having the same issues. I would stick to the pill if anything or condoms.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Apr 2014 • 2 answers
Posted 15 May 2015 • 1 answer
Posted 30 Nov 2015 • 1 answer
Posted 22 Mar 2017 • 2 answers
Depo-Provera - I've been on depo for a month now since June the 10th I've bleeding heavily nonstop I
Posted 20 Jun 2017 • 2 answers